iCliniq logo

Ask a Doctor Online Now

HomeAnswersRheumatologyrheumatoid arthritisIs there any medication to control the pain due to remission of RA after chemotherapy?

Post chemotherapy, there is remission of RA with pain in joints. Please help.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At April 15, 2020
Reviewed AtJuly 17, 2023

Patient's Query

Hello doctor,

RA patient for 13 years and on treatment with Methotrexate, Leflunomide. Then suffered from aplastic anemia and ATG treatment done with partial recovery. Presently on Cyclosporine on the advice of hematologist and HCQS on advice of Rheumatologist. Reti iman chemotherapy was done since then RA was in remission until January 2020.

Lab reports show:

Creatinine - 1.0

Urea - 39.

Uric acid - 4.59.

Hemoglobin - 9.7.

TLC - 3.26.

Platelets -168.0.

Now the patient is having typical attacks of RA in various joints like hip, knee, shoulder, and neck, etc., feels lethargic early morning, finger joints are swollen with severe pain. Taking Aceclofenac100 with Paracetamol 325 almost daily, if the pain is less she takes Paracetamol 650. Please advise medication during lockdown.

Hello,

Welcome to icliniq.com.

I have gone through your reports (attachment removed to protect patient identity). It seems her arthritis is flaring up again. Eventually, Cyclosporine and HCQs are both very mild when it comes to arthritis management. She may have had a prolonged suppression due to Rituxan injection. At this stage, my suggestion would be to restart Leflunomide. As the TLC (total leukocyte count) count is still low, Methotrexate may not be the best choice. Secondly, she can take injection Kenacort 80 mg (Triamcinolone) intramuscular once a week for two weeks. It will settle the inflammation fast. Thirdly, use minimum pain killers. As they are not a wise option when aplastic anemia is in the background.

I hope this helps.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Naval Mendiratta
Dr. Naval Mendiratta

Rheumatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Rheumatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy